CSN Login
Members Online: 16

taxatere - when will I feel better ?

verasmom's picture
verasmom
Posts: 1
Joined: Apr 2002

Scary stuff girlfriend.
Im in a clinical trial, 4 cycles of adriamycin& taxotere. Had my last treatment a week ago and I still feel lousy and have not made it back to the office. I really need to go back to work.
Anyone else on this protocol ? How long does it take to stop with the upset tummy. This morning too I had a dizzy spell and had to lie down on the floor.
Taking compazine and prescription zantac. I dont think they are doing me much good.
Reading these other stories I think I shouldnt be such a whiner but gosh I am so sick and tired of feeling sick and tired.

nocarb1
Posts: 99
Joined: Nov 2001

I did the AC only now I am getting ready for taxol , but I too took the compazine and that is what made me sooooo sick. I went ofg that and took anzament and zofran instead and I felt much better sooner! Hope that helps, the thought of compazine still makes me queasy LOL

Carlye

24242
Posts: 1417
Joined: Mar 2001

I just wanted to let you know there are those of us who take longer than others to get over all our bodies have been through. I really understand your feelings of being sick and tired of being sick and tired. I think this is a goal many of us are still striving for.
Your body is on its own healing time and one must try and give it the time it needs to heal and get through all it has been through. Our minds want this to be over and done but sometimes our bodies aren't in line with our minds. WE have to allow for the healing and give in to the time needed. We are always in such a rush to return to our lives as we now know it yet still ignore the bodies cry for rest and healing. I hope you will take the time your body needs to get on with the life you have left to live. It is hard to imagine the cure is sometimes worse than the very disease, but in some cases this is very true.
I hope that you will find wellness on your journey. I think sometimes we have to struggle long and hard for the quality to our lives we so diserve.
Be good to yourself,
Tara

jmears
Posts: 270
Joined: Jul 2001

I took Adriamycin/Cytoxin (4) then Taxotere (4). I was taking it every 21 days. I felt better on the 22nd day after my last treatment. It takes at least three weeks to get over the hump ... then it may be months to start running again. It can get depressing but it does get better. Are you going to take radiation? That could make you a little tired but nothing compared to the chemo ... at least I didn't think so and I worked through the chemo and the radiation. Good luck to you. Let us know how you do ... and when you feel better ...TELL US ...it's good to hear good news!!!

suzanne26
Posts: 2
Joined: Apr 2002

Hi There. . I too have had a recurrence of breast cancer. Have just finished my first round of taxotere, and have some great news for you. The dietician at John Muir Cancer Center recommended "Glutamine". . .It is an amino acid,that protects and restores the cells ruined in the digestive system. I did not receive my order until two days after my first treatment, and had nausea, and diarhea. I started taking it on the third day, and have been feeling great since. I take it everyday (it's in powdered form, no taste) with my morning protein drink. Please ask your oncologist, or dietician about this stuff. . I can't say enough good things about it. Also, . .I did Adriamycin/Cytoxan with my first B/C diagnosis, and it was much tougher than just the taxotere. Good luck. .. hang in there.
Suzanne

suzanne26
Posts: 2
Joined: Apr 2002

Hi There. . I too have had a recurrence of breast cancer. Have just finished my first round of taxotere, and have some great news for you. The dietician at John Muir Cancer Center recommended "Glutamine". . .It is an amino acid,that protects and restores the cells ruined in the digestive system. I did not receive my order until two days after my first treatment, and had nausea, and diarhea. I started taking it on the third day, and have been feeling great since. I take it everyday (it's in powdered form, no taste) with my morning protein drink. Please ask your oncologist, or dietician about this stuff. . I can't say enough good things about it. Also, . .I did Adriamycin/Cytoxan with my first B/C diagnosis, and it was much tougher than just the taxotere. Good luck. .. hang in there.
Suzanne

wgbgb
Posts: 7
Joined: Apr 2002

Dear verasmom: I did not have the taxotere,but had 4 treatments of adriamycin and cytoxin. I felt sick for a long time. the best thing for nausea that I found is Anzemet. It is expensive, but if you have insurance it is worth it. I could only get one dose at a time and then if I needed it the next day had to go back to pharmacy. I know its hard, but take one hour at a time and don't think you are a whiner...Also, call your oncology center or doctors office for help. Take care...wgbgb

pamtriggs's picture
pamtriggs
Posts: 408
Joined: Sep 2000

Dear Verasmom
I know this is a late reply but hope you read it anyway. I had my last Taxotere on 11th Apriul & I felt lousy until last weekend (27 April). Taxotere leaves you with weakness & flu like symptoms & it takes as long as the flu to clear your system so don't expect miracles. the good message is it seems to work so hang on in there. My markers are way down & I even managed to go back to work for a few days last week.
Good luck with your results.
Love & hugs
Pam

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network